Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 114, NWS North Platte, NE

July 2, 2001Garden County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 2, 2001, 4:45 PM MDT for Garden County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 2, 2001, 4:45 PM MDT (22:45 UTC)
Expired
Jul 2, 2001, 5:30 PM MDT
In force
45 min
Issued by
NWS North Platte, NE
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Garden County, NE

The radar

The North Platte radar (KLNX), 154 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 3:00 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2001-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 208 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2001-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
208 J/kg
Mixed-layer CIN
-600 J/kg
Mixed-layer LCL
1111 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 022246
SVRLBF

NEC069-022330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
445 PM MDT MON JUL 2 2001

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA

* UNTIL 530 PM MDT

* AT 441 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER WEST CENTRAL GARDEN COUNTY...OR ABOUT 16
  MILES NORTHWEST OF OSHKOSH...MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE...

  OVER FARM AND RANGELANDS NORTH OF HIGHWAY 26 IN THE VICINITY OF
  THE CRESCENT LAKE WILDLIFE REFUGE.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY EVENING FOR SOUTHWESTERN NEBRASKA.

LAT...LON 4171 10255 4154 10260 4133 10209 4177 10209

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 1:55 PM MDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jul 2, 1:55 PM MDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
255 PM CDT MON JUL 2 2001

...FORECAST CHALLENGES WILL REMAIN THUNDERSTORM POTENTIAL AND
TEMPS INTO MID-WEEK...

18Z SFC ANALYSIS WAS SHOWING WARM FRONT OVER THE CENTRAL PART OF THE
STATE...PARTILLY DUE TO WETTER GROUNDS FROM RECENT RAINS. ALSO...
WEAK TROF FROM CENTRAL SD INTO SRN PANHANDLE. LAPS INDICATING DECENT
CONVERGENCE ALONG BOTH FEATURES...AND TCU DEVELOPING ON THE LATTER.
SHORT WAVE TROF MOVING ACROSS NRN WY AS PER WATER VAPOR IMAGERY...
WITH ANOTH MOVING SEWD ACROSS ERN MT. WEAK CONVECTION ACROSS C SD
DEVELOPING LTGCG ONCE AGAIN.

MODELS IN FAIR AGREEMENT WITH LARGE SCALE FEATURES...ALTHO HAVE
DIFFERING OPINIONS ON PLACEMENT OF CONVECTION THROUGH THE NEXT FEW
DAYS. ETA HAS TYPICALLY BEEN THE MODEL OF CHOICE AND WILL BE AGAIN
FOR THIS FORECAST...ALTHO THE AVN HAD MORNING CONVECTION IN MT A
LITTLE BETTER DEVELOPED.

N/S ORIENTED TROF WILL WORK ACROSS THE STATE...WITH SRN END GETTING
HUNG UP NEAR THE KS/NEB BORDER. BEST LOW LEVEL CIRCULATION WILL
LIKELY TAKE PLACE ACROSS THE PANHANDLE FOR THE REMAINDER OF THE
AFTERNOON WHERE THERMALL GRADIENT IS THE BEST...HOWEVER BEST 0-6 KM
SHEAR WILL EXIST FURTHER N...NEAR THE SD/NEBR BORDER. WOULD EXPECT
CONVECTION IS BOTH LOCATIONS WITHIN THE NEXT 6 HRS...WITH CORFIDI
VECTORS INDICATING AN ESEWD PROPAGATION TO CONVECTION IN NRN CWA.
IF STORMS DEVELOP FURTHER S AND FORM MCS INTO THE SWRN PORTION OF THE
STATE...IT SHOULD MOVE MORE SWD. HOWEVER...BEST POTENTIAL FOR MCS
EVELEMENT SHOULD BE ACROSS THE NRN HALF OF THE CWA. WOULD ALSO
EXPECT THAT SUPERCELL POTENTIAL WOULD BE BETTER IN THE NRN HALF OF
THE CWA. AS LOW LEVEL JET DEVELOPS OVERNIGHT...A LINEAR MCS WOULD
TEND TO PROAGATE SWWD SOME. ALL THIS POINTS TO INCLUDING POPS IN
ALL OF CWA...HIGHEST IN THE N AND W. HEAVY RAINS WILL ALSO BE
MENTIONED IN THE N...AS ETA FCST PRECIP H20 VALUES ARE BETTER THAN
AN INCH AND A HALF...AND 3-HR FFG VALUES ARE CLOSE TO THE SAME.

IF LINEAR MCS DOES DEVELOP AS EXPECTED...FRONTALL BOUNDARY WILL BE
PUSHED TO NEAR THE KS/NEBR BORDER INTO SERN WY. SHORT WAVE TROF AT
650 MB LEVEL INDICATED TO SWING OVER THE TOP OF THE UPPER RIDGE
POSITIONED OVER THE CENTRAL ROCKIES WOULD ALLOW FOR MID LEVEL
THERMAL GRADIENT TO TIGHTEN ONCE AGAIN...WITH A SETUP SIMILAR TO
SUNDAY NIGHT. ETA DOES DEVELOP LARGE CONMPLEX OVER THE PANHANDLE
WHICH LOOKS REASONABLE. A TAD BIT BETTER MID LEVEL COOLING SHOULD
KEEP LAPSE RATES HIGH...AND WITH LOW LEVEL FLOW UPSLOPE IN NATURE...
A MORE ORGANIZED SYSTEM LOOKS POSSIBLE. CORFIDI VECTORS FOR TUESDAY
NIGHT LOOK MORE SERLY...GIVING THE SW A BETTER CHANCE FOR PRECIP.

GUIDANCE VALUES  LOOK CLOSE BUT MAY MAKE ADJUSTMENTS TO AREAS THAT
HAVE RECEIVED THE MOST RAIN RECENTLY.

IN THE OUTER PERIODS...MED RANGE AND EXTENDED MODELS ALSO LOOK IN
DECENT AGREEMENT WITH THE LARGE SCALE FLOW. PATTERN REALY DOESN'T
CHANGE MUCH AS THE NRN STREAM STAYS BUSY. MRF MAY BE A BIT TOO
AGRESSIVE IN TIMING WITH NWRN STATES UPPER LOW DEVELOPMENT TO PASS
ALONG THE CANADIAN BORDER TWD THE WEEKEND...BUT AS WITH A TYPICAL
SUMMER TIME PATTERN...IT IS THE SMALL SCALE FEATURES THAT WILL HARD
TO PIN DOWN FOR TSRA DEVELOPMENT. WITH THE PLACEMENT OF THE UPPER
HIGH FROM THE SRN ROCKIES INTO THE SRN PLAINS...WEAK UPPER FEATURES
WILL WORK WITH LOW LEVEL CIRCULATIONS TO PRODUCE TSRA...WITH EACH
UPPER FEATURES PRODUCING A LEE TROF THAT WILL MOVE EWD BEFORE WASHING
OUT. WILL KEEP EXTENDED PRECIP WORDING THE SAME FOR THE MOST PART.

.LBF...NONE.

JWS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:01 PM MDTSevere Thunderstorm WarningLBFPerkins29 min
Jul 2, 5:00 PM MDTSevere Thunderstorm WarningLBFGrant45 min
Jul 2, 5:46 PM MDTSevere Thunderstorm WarningLBFGrant29 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.